Question about prednisone in General Board Posted October 3, 2019 · Edited October 3, 2019 by Darren Typos On 9/19/2019 at 3:06 PM, CHMom said: @kat_92 - I realize I'm replying a little late here, but for it's worth, the first time I took prednisone it worked amazingly the break the cycle. The prednisone made me feel like garbage the first 2-3 days, but once I started tapering, I felt better, and the clusters were gone! Feeling awful from the prednisone was worth breaking the cycle of CHs. The second and third times I took prednisone (the following year), it was less effective for me. Last year when my cycle kicked up, I started the D3 regimen and had good results with that. It didn't break the cycle, but it lessened the intensity of the headaches, which was awesome. Best of luck to you. You found a great community here. I had a somewhat similar experience. I've had episodic CH for about 17 years now. My first prednisone taper (2017) was an 8 day taper. 40mg x 2 days, 30mg x 2 days, 20mg x 2 days, 10mg x 2 days, stop. On this cycle and all subsequent ones, verapamil started in day 5 of the taper. The prednisone completely killed this cycle. But then I had a rebound cycle in 2017, only about 7 months later. This was odd, since I had never had less than 9 months between cycles previously, and had been getting longer remissions, with the most recent one previously being 17 months. My neuro then had me do a 13 day taper as 60mg x 2 days, 50mg x 3 days, 40mg x 3 days, 30mg x 2 days, 20mg x 2 days, 10mg x 1 day. Helped until the tail end of the taper, but then they started breaking through. Verapamil reduced the frequency, but this cycle lasted longer than usual. I was always about 4-5 weeks and my cycle would end. At week 6 with CHs showing no sign of slowing down; my Neuro put me on a second taper (another 13 day). That ended the cycle, or, timing was coincidental. I don't know what it was, but I suspect it was the prednisone, as the cycle wasn't slowing down before the second taper, and the attacks were brutal on this one. On my most recent cycle (July 2019) I did a 13 day taper at the start. CHs started breaking through towards the end of the taper again. After about a week of just verapamil, he put me on a second taper (8 day). Cycle ended. The prednisone definitely works for me. But, like others, I do worry about the effects on the pred on my body. I never had any negative side effects that I noticed. Never felt like crap, didn't gain any weight, etc. Had some extra energy, but nothing negative. About 3 weeks after my latest cycle ended, I got knocked over while playing ultimate. Landed on my shoulder, and broke my collarbone. I'm in week 4 of recovery from that now, and it's going well. I have played a ton of sports for all 41 years of my life. Football and Rugby while younger. More recently (14 years), ultimate, and running (3 years). The only break I ever had in all 41 years was my nose, from rugby in highschool. I know prednisone can mess with bone density in long term use. And am reading that newer research is suggesting that even short term high dose use might have the same effect. So, it makes me wonder if it was related. Likely just coincidence, but who knows. It does scare me a bit. We are all so desperate that we would do almost anything for relief. But, just be cautious, and be aware of potential side effects...as is the case with any medication. There are getting to be more and more options available to us (thankfully). Many swear by Batch's d3 regimen, which I also started mid way through my most recent cycle. Some treatments (like the d3) have less risks involved. But, also it seems like these bloody CHs affect everybody differently, and we all have success or failure with different treatments. So, weigh the pros and cons of any treatment, and just be sure that you are informed of any risks. Do what you need to do to get through them. That's all that any of us can do. This forum is a great resource, with so many extremely helpful contributors.